[Show abstract][Hide abstract] ABSTRACT: Background
Inhaled corticosteroids are widely used in allergic asthma and rhinitis. They are most often used alone or sometimes in association. Allergic side-effects of inhaled corticosteroids are less frequent than those of topical corticosteroids. We report a case of a connubial dermatitis to a budesonide spray.
A 3-year old boy was treated for asthma by budesonide (Pulmicort®) and terbutaline (Bricanyl®) aerosols with an inhalation chamber (Babyhaler®). From the fourth day of treatment onwards, his mother had swollen and itchy lesions on the face with conjunctivitis several hours after the administration of the corticosteroids using the inhalation chamber. The last eruptions were marked by extensive lesions. The patient reported a worsening of her eruption when she was treated with a desonide cream (Tridesonit®). Prick-tests conducted later on confirmed the contact allergy to budesonide and Pulmicort® spray. They were also positive for Tridesonit® cream and triamcinolone acetonide. Repeated open application tests with a 17-butyrate hydrocortisone cream (Locoid®) for three weeks remainded negative.
Our observation is original: allergic contact dermatitis to inhaled corticosteroids is rare, the clinical presentation mimicked angioedema although it was a delayed-type hypersensitivity, hypersensitivity was limited to group B corticosteroids and it was in fact a connubial contact dermatitis.
Annales de Dermatologie et de Vénéréologie 02/2005; 132(2):143-146. DOI:10.1016/S0151-9638(05)79227-9 · 0.92 Impact Factor